Mathematische Zeitschrift

, Volume 288, Issue 3–4, pp 783–802 | Cite as

Stability of test ideals of divisors with small multiplicity

  • Kenta Sato


Let \((X, \varDelta )\) be a log pair in characteristic \(p>0\) and P be a (not necessarily closed) point of X. We show that there exists a constant \(\delta >0\) such that the test ideal \(\tau (X, \varDelta )\), a characteristic p analogue of a multiplier ideal, does not change at P under the perturbation of \(\varDelta \) by any \(\mathbb {R}\)-divisor with multiplicity less than \(\delta \). As an application, we prove that if D is an \(\mathbb {R}\)-Cartier \(\mathbb {R}\)-divisor on a strongly F-regular projective variety, then the non-nef locus of D coincides with the restricted base locus of D. This is a generalization of a result of Mustaţǎ to the singular case and can be viewed as a characteristic p analogue of a result of Cacciola–Di Biagio.


Test ideals Strongly F-regular singularities Restricted base loci Non-nef loci 

Mathematics Subject Classification

13A35 14A10 14B05 



The author wishes to express his gratitude to his supervisor Professor Shunsuke Takagi for his encouragement, valuable advice and suggestions. He is grateful to Doctor Sho Ejiri for his encouragement. He is also grateful to an anonymous referee for many useful suggestions and for pointing out many typos. This work was supported by the Program for Leading Graduate Schools, MEXT, Japan.


  1. 1.
    Blickle, M., Schwede, K., Tucker, K.: F-singularities via alterations. Am. J. Math. 137(1), 61–109 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Blickle, M., Schwede, K., Takagi, T., Zhang, W.: Discreteness and rationality of \(F\)-jumping numbers on singular varieties. Math. Ann. 347(4), 917–949 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Boucksom, S., Broustet, A., Pacienza, G.: Uniruledness of stable base loci of adjoint linear systems via Mori Theory. Math. Z. 275(1–2), 499–507 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cacciola, S., Biagio, L.Di: Asymptotic base loci on singular varieties. Math. Z. 275(1–2), 151–166 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Cacciola, S., Lopez, A.F.: Nakamaye’s theorem on log canonical pairs. Ann. Inst. Fourier (Grenoble) 64(6), 2283–2298 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ein, L., Lazarsfeld, R., Mustaţǎ, M., Nakamaye, M., Popa, M.: Asymptotic invariants of base loci. Ann. Inst. Fourier (Grenoble) 56(6), 1701–1734 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Ein, L., Lazarsfeld, R., Mustaţǎ, M., Nakamaye, M., Popa, M.: Restricted volumes and base loci of linear series. Am. J. Math. 131(3), 607–651 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Fulton, W.: Intersection Theory, Ergeb. Math. Grenzgeb. 3. Folge. A Series of Modern Surveys in Mathematics, vol. 2, 2nd edn. Springer, Berlin (1998)Google Scholar
  9. 9.
    Gabber, O.: Notes on Some t-Structures, Geometric Aspects of Dwork Theory, vol. II, pp. 711–734. Walter de Gruyter GmbH & Co. KG, Berlin (2004)zbMATHGoogle Scholar
  10. 10.
    Hara, N.: A characteristic \(p\) analog of multiplier ideals and applications. Commun. Algebra 33(10), 3375–3388 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Hara, N., Takagi, S.: On a generalization of test ideals. Nagoya Math. J. 175, 59–74 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kollár, J., Mori, S.: Birational Geometry of Algebraic Varieties, Cambridge Tracts in Mathematics, vol. 134. Cambridge University Press, Cambridge (1998)CrossRefGoogle Scholar
  13. 13.
    Kurano, K., Shimomoto, K.: An elementary proof of Cohen-Gabber theorem in the equal characteristic \(p>0\) case. (2015)
  14. 14.
    Kunz, E.: Characterization of regular local rings for characteristic p. Am. J. Math. 91(3), 772–784 (1969)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Lazarsfeld, R.: Positivity in Algebraic Geometry II, Ergeb. Math. Grenzgeb. 3. Folge, A Series of Modern Surveys in Mathematics, vol. 49. Springer, Berlin (2004)Google Scholar
  16. 16.
    Li, C.: Minimizing normalized volumes of valuations. (2015)
  17. 17.
    Matsumura, H.: Commutative Ring Theory (Translated from the Japanese by M. Reid), Second edition, Cambridge Studies in Advanced Mathematics, vol. 8. Cambridge University Press, Cambridge (1989)Google Scholar
  18. 18.
    Mustaţǎ, M.: The non-nef locus in positive characteristic, A celebration of algebraic geometry, Clay Math. Proc. vol. 18, pp. 535–551. American Mathematical Society, Providence (2013)Google Scholar
  19. 19.
    Nakayama, N.: Zariski-Decomposition and Abundance, MSJ Memoirs, vol. 14. Mathematical Society of Japan, Tokyo (2004)zbMATHGoogle Scholar
  20. 20.
    Rees, D.: Izumi’s Theorem, Commutative Algebra (Berkeley, CA, 1987), pp. 407–416. Math. Sci. Res. Inst. Publ., vol. 15. Springer, New York (1989)Google Scholar
  21. 21.
    Schwede, K.: Centers of \(F\)-purity. Math. Z. 265(3), 687–714 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Schwede, K.: Test ideals in non-\(\mathbb{Q}\)-Gorenstein rings. Trans. Am. Math. Soc. 363(11), 5925–5941 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Schwede, K.: A note on discreteness of \(F\)-jumping numbers. Proc. Am. Math. Soc. 139(11), 3895–3901 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Schwede, K., Tucker, K.: On the behavior of test ideals under finite morphisms. J. Algebraic Geom. 23(3), 399–443 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Schwede, K., Tucker, K.: Test ideals of non-principal ideals: computations, jumping numbers, alterations and division theorems. J. Math. Pures. Appl. 102(5), 891–929 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Schwede, K., Tucker, K., Zhang, W.: Test ideals via a single alteration and discreteness and rationality of \(F\)-jumping numbers. Math. Res. Lett. 19(1), 191–197 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Takagi, S.: An interpretation of multiplier ideals via tight closure. J. Algebraic Geom. 13(2), 393–415 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Takagi, S., Yoshida, K.: Generalized test ideals and symbolic powers. Michigan Math. J. 57, 711–724 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Deutschland 2017

Authors and Affiliations

  1. 1.Graduate School of Mathematical ScienceThe University of TokyoTokyoJapan

Personalised recommendations